Forum

Help

Last year my body completely shut down due to severe headaches and tiredness. After a couple of visits to hospital and doctors they finally diagnosed thyroid problems. I have never been the same since. I have lots more headaches, tiredness, tingling and numbness, agony when trying to turn during the night, lack of gripping things, and some days even struggle to move around. I work night shift which is a nightmare in itself and most nights go into work dosed up on painkillers. I can also at times be very unsteady on my feet and stubble, standing is troublesome for any length of time unless I’m holding on to something and also get uncontrolable shakes in arms and legs. Is it possible that although they found the thyroid problem, and stopped that should they have gone on to test for ms. I know we shouldn’t but reading this page about ms makes me wonder.

Yes MS does cause headaches but they are far worse with a complaint called Hughes Syndrome; other MS type symptoms are mimicked by this. See http://www.hughes-syndrome.org/ and make sure they have tested for it.

George

Hello and welcome :slight_smile: Really bad headaches can be caused by several different things and while people with MS are more likely to get migraine, headache itself is not widely acknowledged as a symptom - your other symptoms are more classically found in MS. As George said, Hughes syndrome IS associated with headache. There is a blood test for it, but these are not wholly reliable so your medical history is key: headaches + either thrombosis/embolisms or miscarriage are what they look for. If you have this, then Hughes is a very strong possibility. Another possibility is migraine as it can cause loads of neurological symptoms and, in some cases, can be almost continuous. Of course, it could be something else entirely too, including MS, so it’s important that you see your GP, get a thorough MOT and a referral to whichever speciality the GP thinks is most appropriate. Assuming your thyroid function is under control, there is definitely something else going on and there is no way your GP can’t take action. Karen x